Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 21, 2007, 7:49 PM CDT for Waukesha County, Wisconsin. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 7:49 PM CDT (00:49 UTC)
- Expired
- Mar 21, 2007, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 7:49 PM CDT | HAIL 0.75 | 1 Sw Pewaukee, WI | MEASURED 3/4 INCH DIAMETER HAIL 1 MILE SOUTHWEST OF PEWAUKEE. |
| Mar 21, 8:05 PM CDT | HAIL 0.75 | 2 N Butler, WI | MEASURED 3/4 INCH DIAMETER HAIL 2 MILES NORTH OF BUTLER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 220049 SVRMKX WIC133-220115- /O.NEW.KMKX.SV.W.0005.070322T0049Z-070322T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 749 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE NEAR SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WAUKESHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 815 PM CDT * AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WALES...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW BERLIN BY 755 PM CDT... BROOKFIELD AND ELM GROVE BY 800 PM CDT... BUTLER BY 805 PM CDT... LAT...LON 4308 8844 4291 8838 4294 8807 4315 8806 $$ REM
1 follow-up statement
000 WWUS53 KMKX 220111 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 808 PM CDT WED MAR 21 2007 WIC133-220118- /O.EXP.KMKX.SV.W.0005.000000T0000Z-070322T0115Z/ WAUKESHA- 808 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAUKESHA COUNTY EXPIRES AT 815 PM CDT... THE THUNDERSTORM THAT PRODUCED LARGE HAIL IN WAUKESHA COUNTY IS EXITING TO THE EAST OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. AT 809 PM CDT 3/4 INCH HAIL WAS REPORTED 2 MILES NORTH OF BUTLER BY A TRAINED SPOTTER. ALSO...AT 749 PM CDT A TRAINED SPOTTER REPORTED 3/4 INCH HAIL JUST SOUTH OF PEWAUKEE ALONG GOLF ROAD NEAR INTERSTATE 94. LAT...LON 4308 8844 4291 8838 4294 8807 4315 8806 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:25 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 21, 3:25 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT WED MAR 21 2007 .DISCUSSION...SHORT TERM EMPHASIS ON PRECIPITATION EXPECTED FIRST 12 HOURS WITH FOCUS SHIFTING TO THREAT OF PRECIPITATION LATER IN PERIOD. SECOND WEAKER SHORT WAVE TROUGH PRODUCING MORE VIGOROUS CONVECTION ACROSS SOUTHERN WISCONSIN AND NORTHERN ILLINOIS ATTM. EXPECT SCATTERED ACTIVITY TO CONTINUE THROUGH LATE AFTERNOON. THEN BRIEF LULL IN CONVECTION BEFORE STRONG LOW LEVEL CONVERGENCE ALONG COLD FRONT INTERACTS WITH DEEP MOISTURE TO PRODUCE NUMEROUS CONVECTION BETWEEN 04Z AND 12Z. FREEZING LEVEL ON THE LOW SIDE...AROUND 10K FEET...AND MORE VIGOROUS UPDRAFTS LIKELY TO PRODUCE PEA SIZE HAIL. CONVECTION STILL ELEVATED...AND WITH PERSISTENT CLOUD COVER...DO NOT EXPECT ANY SURFACE BASED CONVECTION WITH THIS WAVE. ELEVATED INSTABILITY LINGERS INTO THE EVENING. LOW LEVEL SHEAR VALUES OF 25 TO 30 KNOTS SO CAUTION ADVISED INTO THE EVENING. STEEP LOW LEVEL LAPSE RATES IN IMMEDIATE WAKE OF COLD FRONT COULD POTENTIALLY ALLOW BRIEF PERIOD OF 30 TO 35 KNOT GUSTS LATE TONIGHT AND EARLY THURSDAY MORNING. 3 HOUR PRESSURE RISE OF 5MB. FORTUNATELY...2K FT INVERSION SHOULD PREVENT STRONGEST WINDS FROM MIXING TO SURFACE. QUITE A BIT OF DISAGREEMENT BTWN GFS AND NAM-WRF IN LOCATION OF BAROCLINIC ZONE ON FRIDAY AND SATURDAY. LATEST GFS SOLUTION WAFFLES BOUNDARY FARTHER NORTH...WHICH IS IN CONTRAST TO THE PREVIOUS GFS RUNS...HOWEVER CANADIAN MODEL ALSO SHOWING THIS SOLUTION. NAM-WRF KEEPS BAROCLINIC ZONE FARTHER SOUTH IN CENTRAL IL/NORTHERN MO. SHORT RANGE ENSEMBLE GUIDANCE ALSO FAVORING DRIER SOLUTION FOR SOUTHERN WISCONSIN...SO FOR THE MOMENT WL CONTINUE DRY FORECAST FOR SATURDAY BUT HANG ONTO SCHC WORDING DURING THE NIGHT. FOR EXTENDED PERIOD FROM SATURDAY NIGHT THROUGH WEDNESDAY...EXTENDED GUIDANCE IN REASONABLE AGREEMENT ON WEAKENING SHORT WAVE TROUGH FROM SOUTHWEST CONUS EJECTING NORTHEAST INTO UPPER MIDWEST/NORTHERN PLAINS LATER SUNDAY INTO MONDAY. PRIOR TO EJECTION...BAROCLINIC ZONE REMAINS ACTIVE JUST TO THE SOUTH OF WISCONSIN. WILL NEED TO WATCH FOR POSSIBLE CONVECTION BRUSHING SRN PORTIONS OF WISCONSIN SATURDAY INTO SATURDAY NIGHT. MEDIUM RANGE ENSEMBLE PERCENTAGE OF MEASURABLE PRECIPITATION VALUES INCREASE TO 20 TO 30 PERCENT SATURDAY NIGHT...BUT LARGER VALUES HOLD OFF UNTIL SUNDAY AFTERNOON INTO MONDAY MORNING AS WEAKENING SHORT WAVE MOVES THROUGH UPPER MIDWEST AND WESTERN GREAT LAKES. GFS ENSEMBLE MEMBERS DIFFER IN AMPLITUDE AND SPECIFIC TIMING OF WAVE...BUT MOST MEMBERS INDICATE TROUGH MOVING THRU DURING THIS TIME FRAME. SUBSIDENCE AND DRYING RETURN FOR TUESDAY BUT APPEARS BENIGN WEATHER WILL ONCE AGAIN BE BRIEF AS BOTH LONG RANGE GFS AND ECMWF SHOW UPSTREAM POTENT SHORT WAVE POISED TO AFFECT THE REGION ON WEDNESDAY AND THURSDAY. GFS 500HPA 5DAY MEANS CONTINUE TO SHOW ZONAL FLOW WITH ABOVE NORMAL HEIGHTS THROUGH FIRST DAYS OF FORECAST PACKAGE BECOMING MORE SOUTHWEST AS UPSTREAM LONG WAVE TROUGHING BEGINS TO AMPLIFY CENTERED AT 00Z/28. HENCE APPEARS UNSETTLED WEATHER TO CONTINUE THROUGH THE END OF THE MONTH WITH TEMPERATURES REMAINING NEAR OR ABOVE SEASONAL NORMAL. && .AVIATION...SURFACE WARM FRONT LIFTING NORTH INTO CENTRAL WI HAS ALLOWED WINDS TO TURN SOUTHERLY ACROSS SRN SECTIONS OF THE STATE. CIGS/VSBYS BEHIND WARM FRONT GNERLLY IN THE IFR RANGE...ALTHOUGH COULD SEE SOME OCCNL LIFR CONDITIONS AT TIMES. EXPECT INITIAL AREA OF CONVECTIVE ACTIVITY TO MOVE THROUGH SRN WI LATE THIS AFTN...WITH MORE WIDESPREAD ACTIVITY ASSOCIATED WITH COLD FRONT TO AFFECT TAF SITES BETWEEN 05Z AT 13Z. EXPECT SHARPLY REDUCED VSBYS/CIGS WITH ANY TSTM ACTIVITY. COLD FRONT TO SWEEP ACROSS AFTER 15Z...WITH VFR CONDITIONS BY 18Z. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK/MAF
Hazardous weather outlook, Mar 21, 6:54 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 654 PM CDT WED MAR 21 2007 WIZ046-047-051-052-056>060-062>072-230000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 654 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING WILL PRODUCE ISOLATED LARGE HAIL UP TO 1 INCH...HEAVY DOWNPOURS OF RAIN AND CLOUD TO GROUND LIGHTNING. THERE WILL BE A BRIEF BREAK BEFORE ANOTHER LINE OF SHOWERS AND THUNDERSTORMS ENTER SOUTH CENTRAL WISCONSIN LATE THIS EVENING...AND SPREAD EAST INTO SOUTHEAST WISCONSIN. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCE ISOLATED LARGE HAIL HEAVY DOWNPOURS OF RAIN AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER ARE GREATLY APPRECIATED. LMZ643>646-665-230000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 654 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. SCATTERED THUNDERSTORMS WILL PRODUCE LARGE HAIL...HEAVY DOWNPOURS OF RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SUNDAY AND MONDAY. REM
In the hours before
Local storm report, Mar 21, 5:18 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 N SAUK CITY 43.29N 89.73W
03/21/2007 M0.75 INCH SAUK WI LAW ENFORCEMENT
MEASURED 3/4 INCH DIAMETER HAIL ON HIGHWAY 78 NEAR SAUK
CITY.
&&
WOODLocal storm report, Mar 21, 5:52 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SSW BROOKLYN 42.80N 89.40W
03/21/2007 M1.00 INCH GREEN WI AMATEUR RADIO
MEASURED 1.00 INCH DIAMETER HAIL 4 MILES SOUTH SOUTHWEST
OF BROOKLYN.
&&
WOODLocal storm report, Mar 21, 6:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
641 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 SW EDGERTON 42.83N 89.09W
03/21/2007 M1.00 INCH ROCK WI TRAINED SPOTTER
MEASURED 1.00 INCH DIAMETER HAIL ON SOUTHWEST SIDE OF
EDGERTON. SOME ESTIMATED 1 1/4 INCH DIAMETER HAIL ALSO
SEEN.
0625 PM HAIL 1 S FORT ATKINSON 42.91N 88.84W
03/21/2007 M0.50 INCH JEFFERSON WI LAW ENFORCEMENT
MEASURED DIME SIZE HAIL JUST SOUTH OF FORT ATKINSON.
0630 PM HAIL 2 N EVANSVILLE 42.81N 89.30W
03/21/2007 E0.88 INCH ROCK WI LAW ENFORCEMENT
ESTIMATED DIME TO NICKEL SIZE HAIL 2 MILES NORTH OF
EVANSVILLE.
&&
WOODLocal storm report, Mar 21, 7:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 4 S CLYMAN 43.25N 88.72W
03/21/2007 M1.00 INCH DODGE WI TRAINED SPOTTER
MEASURED 1.00 INCH DIAMETER HAIL 4 MILES SOUTH OF CLYMAN.
0710 PM HAIL 4 S CLYMAN 43.25N 88.72W
03/21/2007 M0.75 INCH DODGE WI AMATEUR RADIO
MEASURED 3/4 INCH DIAMETER HAIL 4 MILES SOUTH OF CLYMAN.
0712 PM HAIL 1 S JEFFERSON 42.99N 88.81W
03/21/2007 M0.75 INCH JEFFERSON WI NWS EMPLOYEE
MEASURED PENNY SIZE HAIL ON THE SOUTH SIDE OF JEFFERSON.
&&
WOODLocal storm report, Mar 21, 7:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
729 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 3 SE HUSTISFORD 43.31N 88.56W
03/21/2007 M0.75 INCH DODGE WI AMATEUR RADIO
MEASURED 3/4 INCH DIAMETER HAIL 3 MILES SOUTHEAST OF
HUSTISFORD.
&&
WOODThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 40 min |
| Mar 21, 8:01 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 29 min |
| Mar 21, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 25 min |
| Mar 21, 8:30 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 30 min |
| Mar 21, 10:12 PM CDT | River Flood Watch | MKX | Green, Rock | 19 hr |
| Mar 21, 10:12 PM CDT | River Flood Watch | MKX | Racine | 24 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.